A case of a child diagnosed as hypersensitivity reactions to nonsteroidal anti-inflammatory drugs after onset of oral mite anaphylaxis

Machiko Usui, Masayuki Akashi

Research output: Contribution to journalArticlepeer-review

Abstract

Oral mite anaphylaxis (OMA) caused by mite-containing food that was initially reported in 1993 has become commonly known after accumulating the case reports. Although it has been pointed out as being related to aspirin intolerance overseas, there are only a few cases reported in Japan so far. particularly no case for children. We report a child case which is seemingly related to OMA and aspirin intolerance. The case is for a boy at the age of 10. After eating Takoyaki with the ingredient of mite-containing flour, he was diagnosed as OMA due to the occurrence of anaphylaxis with respiratory discomfort, abdominal pain, and vomiting. One month later, he was suspected of aspirin intolerance, since he presented with symptoms such as swelling of the eyelid and coughing after taking loxoprofen which he never have taken, and intradermal test with loxoprofen was negative. Because the mechanism with a connection between mite allergy and aspirin intolerance still remains unknown. it would be necessary to accumulate more cases and clarify the pathology in future.

Original languageEnglish
Pages (from-to)148-152
Number of pages5
JournalJapanese Journal of Allergology
Volume67
Issue number2
DOIs
Publication statusPublished - 2018
Externally publishedYes

Keywords

  • Aspirin intolerance
  • Oral mite anaphylaxis

ASJC Scopus subject areas

  • Immunology and Allergy

Fingerprint

Dive into the research topics of 'A case of a child diagnosed as hypersensitivity reactions to nonsteroidal anti-inflammatory drugs after onset of oral mite anaphylaxis'. Together they form a unique fingerprint.

Cite this